Alert archive / New Mexico / Heat Advisories in 2021
Heat Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this heat advisory at Jun 16, 2021, 12:07 PM MDT for McKinley County, San Juan County, New Mexico. It took effect at Jun 17, 2021, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 12:07 PM MDT (18:07 UTC)
- In effect from
- Jun 17, 2021, 12:00 PM MDT
- Expired
- Jun 17, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties McKinley County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3326 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS75 KABQ 161807 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1207 PM MDT Wed Jun 16 2021 NMZ201-170215- /O.NEW.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/ /O.CON.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ Northwest Plateau- 1207 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... * WHAT...Temperatures from 98 to 104 degrees expected today, then from 96 to 101 degrees on Thursday. * WHERE...Northwest Plateau. * WHEN...Until 8 PM MDT this evening, then again from noon until 8 PM Thursday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NMZ205-219-170200- /O.CON.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro Area- 1207 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Temperatures from 96 to 104 degrees expected today with the hottest temperatures at the lowest elevations of the Middle Rio Grande Valley. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, and West Central Plateau including Gallup. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 44
4 follow-up statements
954 WWUS75 KABQ 170142 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 742 PM MDT Wed Jun 16 2021 NMZ201-171100- /O.EXP.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ /O.CON.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/ Northwest Plateau- 742 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Temperatures up to 100 expected. * WHERE...Northwest Plateau. * WHEN...From Noon to 8 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NMZ205-219-170245- /O.EXP.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro Area- 742 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Temperatures will continue to cool this evening, reducing the threat for heat related illness. Hot temperatures are no longer expected today. $$ 15
565 WWUS75 KABQ 170920 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 320 AM MDT Thu Jun 17 2021 NMZ201-171800- /O.CON.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/ Northwest Plateau- 320 AM MDT Thu Jun 17 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Temperatures between 100 and 102 degrees expected. * WHERE...Northwest Plateau. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 34
051 WWUS75 KABQ 171732 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1132 AM MDT Thu Jun 17 2021 NMZ201-180200- /O.CON.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/ Northwest Plateau- 1132 AM MDT Thu Jun 17 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Temperatures up to 103 expected. * WHERE...Northwest Plateau. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 11
199 WWUS75 KABQ 180137 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 737 PM MDT Thu Jun 17 2021 NMZ201-180245- /O.EXP.KABQ.HT.Y.0006.000000T0000Z-210618T0200Z/ Northwest Plateau- 737 PM MDT Thu Jun 17 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Temperatures will continue to cool this evening, reducing the threat for heat related illness. Hot temperatures are no longer expected today. $$ 15
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this heat advisory went out at Jun 16, 5:38 AM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 16, 5:38 AM MDT, 6 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 538 AM MDT Wed Jun 16 2021 .AVIATION... 12Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period with mostly light winds. Isolated to scattered showers and thunderstorms will form once again this afternoon favoring the northern and western mountains. Strong and erratic outflow winds are likely with the stronger storms. Rain amounts will be mostly light, with no reduction in visibility expected. && .PREV DISCUSSION...326 AM MDT Wed Jun 16 2021... .SYNOPSIS... Daily rounds of isolated to scattered showers and thunderstorms will persist over northern and western New Mexico for the next few days. Some storms will produce little rainfall, but all storms will be capable of strong and erratic wind gusts. After today, temperatures should trend downward through Friday ever-so-slightly across the north and west thanks to these storms and the dominant upper level high shifting away from the state. The heat will spike back up again on Sunday, especially for those along and east of the Rio Grande Valley, but a back door cold front should cool temperatures on Monday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... A 599dam high pressure center is over the Four Corners region this morning. It will drift west today but move back over the Four Corners tonight and remain there Thursday, but not quite as strong. Today and Thursday will be similar with isolated to scattered showers and thunderstorms favoring the northern and southwest mountains. There will not be big rainfall totals, but any storm could create strong outflow winds up to 55 mph. Well above normal highs will be common today with several near record and record highs are expected. Thursday's highs will tend to be one or two degrees lower than today. LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)... Showers and thunderstorms with gusty downburst winds across the northwest third or so of the area will diminish Thursday evening. Friday through the weekend, the Four Corners high will generally continue to weaken and shift southwestward over Arizona. Drier air filtering into NM will keep a lid on convection Friday. Meanwhile, enough moisture will remain across the north and west for a mix of wet and dry thunderstorms. On Friday, storms motions will be light and variable, fostering the potential for outflow boundary collisions. On Saturday, the high should have shifted far enough to the southwest to allow for northwest or west-northwest flow over the state, thus storms should move toward the east or southeast. A weak disturbance within the northwest flow aloft could allow for a few storms shifting off the Sangre de Cristo Mountains to become strong. On Sunday, drier air filtering in from the northwest should really limit convection. However, all eyes will be on a back door cold front. The GFS remains faster and stronger with the front, but models generally agree that the front will push through the eastern plains of NM Sunday night into early Monday. Though how strong and how far west the front will go remains in question, it will at least replenish moisture across the east. However, the atmosphere may be too stable for widespread convection -- a change from yesterdays model runs. Ultimately this will depend on how cool temperatures will be following the front. The upper high may shift back eastward on Tuesday, setting up near the NM/MX border. As for the heat, the weakening upper high and daily rounds of isolated showers and thunderstorms and the associated outflows, high temperatures across the north and west should trend downward through the end of this week, but it will still be hot. Temps will likely spike back up by Sunday as drier air filters over the area. Triple digit heat appears like for the Rio Grande Valley and much of the eastern plains Sunday afternoon. CHJ/34 && .FIRE WEATHER... Hot, unstable, and mostly dry conditions will continue through this week. A strong high pressure center will remain over or near the Four Corners area through Thursday, but it will weaken through the end of the week. Daily rounds of showers and thunderstorms will mostly impact the northern and western mountains. There will not be a lot of wetting footprints, but strong outflow wind gusts could reach 55 mph with the stronger storms. The upper high will move west into AZ this weekend and continue to weaken slightly. The flow aloft will increase out of the northwest, allowing short wave troughs to impact at least northeast NM. The area of convection will tend to increase Saturday, then decrease a little on Sunday as the high aloft strengthens. A strong back door cold front Sunday night into Monday will bring some low level moisture behind it, increasing the chances for eastern areas to get some rain. The high pressure area will continue to sit over NM next week, but sufficient moisture and instability will allow for daily rounds of showers and thunderstorms. The upper high may move east way out in the extended forecast, with a surge of moisture coming north from Mexico. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ201-205-219. &&
Hazardous weather outlook, Jun 16, 3:03 AM MDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 303 AM MDT Wed Jun 16 2021 NMZ201>241-171100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 303 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Near record to record high temperatures are expected over central and western New Mexico today. A Heat Advisory is in effect from noon until 8 PM MDT for areas around Farmington, Gallup and Albuquerque where there is a greater risk of heat illness. Isolated afternoon and evening showers and thunderstorms over the along and west of the Central Mountain Chain will likely produce strong and erratic wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Near record to record high temperatures will persist through the weekend. Isolated to scattered afternoon and evening showers and thunderstorms each day will likely produce gusty and variable winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:14 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
Nearby
Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.